Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 167, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 30, 2000, 6:22 PM EDT for Casey County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 2000, 6:22 PM EDT (22:22 UTC)
- Expired
- Jul 30, 2000, 6:50 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Casey County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:30 PM EDT | Thunderstorm Wind 50 E | Dunnville, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154 WUUS53 KLMK 302222 SVRSDF KYC045-302250- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 622 PM EDT SUN JUL 30 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASEY COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 650 PM EDT * AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DUNNVILLE...OR ABOUT 23 MILES WEST OF SOMERSET...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIBERTY AROUND 640 PM EDT MIDDLEBURG...YOSEMITE AROUND 645 PM EDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. MARIEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:00 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 30, 4:00 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT SUN JUL 30 2000 GIST OF MODEL PROGS IS A CONTINUED WEAKENING OF UPR AIR/SFC FEATURES RESPONSIBLE FOR OUR SCT TO NMRS SHWRS/STORMS OF THE PAST SEVERAL DAYS. BY 60H...ETA/AVN LIFT UPR LVL TROF ENE WITH AXIS NEAR/JUST UPSTRM OF FA WITH ASSOCIATED WEAK SFC TROF BARELY DISCERNIBLE. TREND THEN SHUD BE FOR ACTIVITY TO BE MAINLY DIURNAL...BUT WITH WEAK SUBTLE FEATURES STILL PROVIDING ENUF LIFT/CNVRGC IN UNSTABLE AMS AS TO NOT RULE OUT SHWRS DURG THE NGT/ERLY MRNG WITH DEEP LAYERED S/SW FLO CONTG THRU THE PD EAST OF UPR TROF. EXCEPTION TO THIS MAY BE ENHANCED LO LVL CNVRGC OVER OUR ERN FA LATE TNGT ASSOCIATED WITH FAVORABLE QUAD OF N-S ORIENTED UPR LVL JET STREAK. WILL GO LIKELY POPS THERE WITH MENTION OF HVY RAIN. CONVECTIVE TEMPS SHUD BE MET SOMEWHAT SOONER MON WITH ETA SBCAPES MAXED OUT OVR FA AT 2000-2500 J/KG. SO WHILE THERE MAY BE gA MIN OF ERLY MRNG ACTIVITY...SCT PULSE STORMS SHUD FIRE IN THE HEAT OF THE AFTN AND EVE. SDF...NONE. KIRKPATRICK
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:02 PM EDT | Flash Flood Warning | LMK | Monroe | 118 min |
| Jul 30, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Lincoln | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.